Alert archive / Mississippi / Flash Flood Warnings in 2005

Flash Flood Warning 51, NWS Memphis, TN

September 25, 2005Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 25, 2005, 6:42 PM CDT for Itawamba County, Monroe County, Mississippi. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 25, 2005, 6:42 PM CDT (23:42 UTC)
Expired
Sep 25, 2005, 8:45 PM CDT
In force
2 hr
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 25, 7:20 PM CDTFLASH FLOOD2 E Hatley, MSWATER FLOWING ACROSS SPLUNGE ROAD IN SPLUNGE. AREAS IMPASSABLE.
Sep 25, 7:30 PM CDTFLASH FLOODAberdeen, MSSEVERAL ROADS ACROSS THE CITY IMPASSABLE.
Sep 25, 7:30 PM CDTFLASH FLOODNew Salem, MSSEVERAL ROADS IMPASSABLE. WATER COVERING NUMEROUS YARDS.
Sep 25, 7:40 PM CDTFLASH FLOODAberdeen, MSWATER APPROACHING SEVERAL HOUSES AND RISING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 252342
FFWMEG
MSC057-095-260145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT SUN SEP 25 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
  MONROE COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 845 PM CDT

* AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN CONTINUING TO MOVE THROUGH THE WARNED AREA. AROUND 
  3 INCHES OF RAINFALL HAS FALLEN SINCE LATE AFTERNOON.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...
  SMITHVILLE...SANDY SPRINGS...PRAIRIE...NEW WREN...NEW SALEM...
  MANTACHIE...FULTON...FAIRVIEW...EVERGREEN...AMORY AND ABERDEEN.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3446 8815 3371 8823 3368 8871 3399 8868
      3416 8855 3446 8848

$$
2 follow-up statements
000 
WGUS74 KMEG 260048
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
748 PM CDT SUN SEP 25 2005

MSC057-095-260145-
ITAWAMBA MS-MONROE MS-
748 PM CDT SUN SEP 25 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
MONROE AND ITAWAMBA COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN ACROSS EASTERN MONROE COUNTY MOVING EAST AT 30 MPH. HEAVY 
RAIN HAD MOVED EAST OF ITAWAMBA COUNTY. 3 TO 5 INCHES OF RAINFALL 
HAS FALLEN ACROSS THE WARNED AREA SINCE MID-AFTERNOON BASED ON 
ESTIMATES FROM DOPPLER RADAR. RUNOFF FROM EARLIER HEAVY RAIN WILL 
CONTINUE TO LEAD TO POSSIBLE FLASH FLOODING. NUMEROUS ROADS ARE 
IMPASSABLE IN SOME LOCATIONS IN THE WARNED COUNTIES DUE TO WATER 
FLOWING OVER THEM. WATER WAS APPROACHING HOUSES IN ABERDEEN WITH THE 
WATER RISING.     

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...  
SMITHVILLE...SANDY SPRINGS...PRAIRIE...NEW WREN...NEW SALEM...  
MANTACHIE...FULTON...FAIRVIEW...EVERGREEN...AMORY AND ABERDEEN.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. TURN AROUND, DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3446 8815 3371 8823 3368 8871 3399 8868
      3416 8855 3446 8848

$$
000 
WGUS74 KMEG 260130
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT SUN SEP 25 2005

MSC057-095-260145-
ITAWAMBA MS-MONROE MS-
829 PM CDT SUN SEP 25 2005

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
MONROE AND ITAWAMBA COUNTIES...

AT 828 PM CDT...RADAR INDICATED THAT HEAVY RAIN HAD MOVED EAST OF 
MONROE AND ITAWAMBA COUNTIES. HOWEVER...RADAR ESTIMATES INDICATE 
THAT BETWEEN 3 AND 5 INCHES OF RAIN FELL OVER MUCH OF THE WARNED 
COUNTIES SINCE MID-AFTERNOON. RUNOFF FROM THIS RAIN WILL CONTINUE TO 
LEAD TO THE POSSIBILITY OF FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT...  
SMITHVILLE...SANDY SPRINGS...PRAIRIE...NEW WREN...NEW SALEM...  
MANTACHIE...FULTON...FAIRVIEW...EVERGREEN...AMORY AND ABERDEEN.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. TURN AROUND, DONT DROWN.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3446 8815 3371 8823 3368 8871 3399 8868
      3416 8855 3446 8848

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 4:06 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 25, 4:06 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT SUN SEP 25 2005

.DISCUSSION...
RITA CONTINUES ITS NORTHEASTWARD MOVEMENT AT ABOUT 20 MPH. RITA WAS
CENTERED JUST WEST OF JONESBORO THIS AFTERNOON. ASSOCIATED RAIN
BANDS WERE MOVING ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI. THESE
BANDS WILL MOVE EASTWARD OVER THE NEXT SEVERAL HOURS. THUS...THE
FLOOD WATCH WILL EXPIRE AT 4 PM. THE WIND ADVISORY WILL ALSO EXPIRE
AT 4 PM. MAY CANCEL TORNADO WATCH AT 4 PM AS WELL...WILL REFER TO
RADAR BEFORE ISSUANCE OF NEW FORECAST.

WITH RITA ON ITS WAY OUT OF THE REGION...THE RAINFALL WILL LIKELY
END BY MIDNIGHT. RITA IS BEING EJECTED BY A SHORTWAVE TROUGH
TRANSLATING ACROSS THE GREAT LAKES REGION THIS AFTERNOON. THE
STRONGER TROUGH LINGERING BACK IN THE NORTHERN ROCKIES WILL FOLLOW
IN THE WAKE OF THE INITIAL WAVE. THIS WAVE WILL BRING IN COOLER AIR
INTO THE MIDSOUTH BY MONDAY NIGHT. THIS WILL PUT THE REGION IN A
NICE...FALL PATTERN.

APPEARS THAT DRY WEATHER WILL PERSIST FOR THE FORECAST AREA THROUGH
MUCH OF THE WEEK. ANOTHER COLD FRONT...THE STRONGEST THIS FALL WILL
MOVE OUT OF THE PLAINS ON WEDNESDAY NIGHT. THIS WILL CAUSE DAYTIME
TEMPERATURES THURSDAY AND FRIDAY TO BE IN THE MID 70S OVER MUCH OF
THE MIDSOUTH.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

AC
Hazardous weather outlook, Sep 25, 3:45 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT SUN SEP 25 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-261000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
345 PM CDT SUN SEP 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY AND TONIGHT

REMNANTS OF RITA WILL SLOWLY MOVE OUT OF WEST TENNESSEE AND
NORTHEAST MISSISSIPPI. THE MAIN RAINBAND IS NOW MOVING ACROSS FAR
WEST TENNESSEE AND NORTHEAST MISSISSIPPI. A TORNADO WATCH IS IN
EFFECT THROUGH 7 PM FOR DECATUR AND HARDIN COUNTIES IN TENNESSEE AND
EXTREME NORTHEAST MISSISSIPPI.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION AND EMERGENCY MANAGEMENT PERSONNEL IS REQUESTED
IN THE WATCH AREA.

In the hours before

Local storm report, Sep 25, 2:10 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
210 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
09/25/2005                   COAHOMA            MS   LAW ENFORCEMENT

            LARGE TREE DOWN ON FRIARS POINT RD

0600 AM     NON-TSTM WND DMG BURLISON                35.56N 89.79W
09/25/2005                   TIPTON             TN   TRAINED SPOTTER

            LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
            DOWN.

0645 AM     TSTM WND DMG     PARKIN                  35.26N 90.55W
09/25/2005                   CROSS              AR   TRAINED SPOTTER

            A COUPLE OF TREES AROUND THE COUNTY.

0720 AM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
09/25/2005                   CRITTENDEN         AR   LAW ENFORCEMENT

            POWERLINES DOWN ON WEST JEFFERON AVE.

0730 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
09/25/2005                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0730 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
09/25/2005                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0740 AM     TSTM WND DMG     10 E DOWNTOWN MEMPHIS   35.13N 89.87W
09/25/2005                   SHELBY             TN   NWS EMPLOYEE

            INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.

0845 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
09/25/2005                   TIPTON             TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0915 AM     TSTM WND GST     6 N ROSSVILLE           35.13N 89.54W
09/25/2005  60 MPH           FAYETTE            TN   TRAINED SPOTTER

1115 AM     NON-TSTM WND DMG LEXINGTON               35.65N 88.39W
09/25/2005                   HENDERSON          TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0100 PM     TORNADO          RIENZI                  34.76N 88.53W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            NO REPORT OF DAMAGE YET...SECOND HAND REPORT...DOPPLER
            INDICATES POSSIBLE TORNADO AS WELL

0105 PM     TSTM WND DMG     KOSSUTH                 34.87N 88.64W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREE DOWN NEAR KOSSUTH. LIMBS DOWN ACROSS THE COUNTY.

0130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
09/25/2005                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

&&

SJM
Local storm report, Sep 25, 2:24 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     CLARKSDALE              34.20N 90.58W
09/25/2005                   COAHOMA            MS   LAW ENFORCEMENT

            LARGE TREE DOWN ON FRIARS POINT RD

0600 AM     NON-TSTM WND DMG BURLISON                35.56N 89.79W
09/25/2005                   TIPTON             TN   TRAINED SPOTTER

            LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
            DOWN.

0645 AM     TSTM WND DMG     PARKIN                  35.26N 90.55W
09/25/2005                   CROSS              AR   TRAINED SPOTTER

            A COUPLE OF TREES AROUND THE COUNTY.

0720 AM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
09/25/2005                   CRITTENDEN         AR   LAW ENFORCEMENT

            POWERLINES DOWN ON WEST JEFFERON AVE.

0730 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
09/25/2005                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0730 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
09/25/2005                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0740 AM     TSTM WND DMG     10 E DOWNTOWN MEMPHIS   35.13N 89.87W
09/25/2005                   SHELBY             TN   NWS EMPLOYEE

            INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.

0845 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
09/25/2005                   TIPTON             TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0915 AM     TSTM WND GST     6 N ROSSVILLE           35.13N 89.54W
09/25/2005  60 MPH           FAYETTE            TN   TRAINED SPOTTER

1115 AM     NON-TSTM WND DMG LEXINGTON               35.65N 88.39W
09/25/2005                   HENDERSON          TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

1245 PM     FLASH FLOOD      7 N JACKSON             35.74N 88.83W
09/25/2005                   MADISON            TN   LAW ENFORCEMENT

            WATER ACROSS CHRISTMASVILLE RD. NEAR OAKFIELD.

0100 PM     TORNADO          RIENZI                  34.76N 88.53W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            NO REPORT OF DAMAGE YET...SECOND HAND REPORT...DOPPLER
            INDICATES POSSIBLE TORNADO AS WELL

0105 PM     TSTM WND DMG     KOSSUTH                 34.87N 88.64W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREE DOWN NEAR KOSSUTH. LIMBS DOWN ACROSS THE COUNTY.

0130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
09/25/2005                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

0140 PM     TSTM WND DMG     PADEN                   34.66N 88.26W
09/25/2005                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN.

&&

SJM
Local storm report, Sep 25, 5:26 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND DMG BURLISON                35.56N 89.79W
09/25/2005                   TIPTON             TN   TRAINED SPOTTER

            LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
            DOWN.

0645 AM     TSTM WND DMG     PARKIN                  35.26N 90.55W
09/25/2005                   CROSS              AR   TRAINED SPOTTER

            A COUPLE OF TREES AROUND THE COUNTY.

0720 AM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
09/25/2005                   CRITTENDEN         AR   LAW ENFORCEMENT

            POWERLINES DOWN ON WEST JEFFERON AVE.

0730 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
09/25/2005                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0730 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
09/25/2005                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0740 AM     TSTM WND DMG     10 E DOWNTOWN MEMPHIS   35.13N 89.87W
09/25/2005                   SHELBY             TN   NWS EMPLOYEE

            INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.

0845 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
09/25/2005                   TIPTON             TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0915 AM     TSTM WND GST     6 N ROSSVILLE           35.13N 89.54W
09/25/2005  60 MPH           FAYETTE            TN   TRAINED SPOTTER

1115 AM     NON-TSTM WND DMG LEXINGTON               35.65N 88.39W
09/25/2005                   HENDERSON          TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

1245 PM     FLASH FLOOD      7 N JACKSON             35.74N 88.83W
09/25/2005                   MADISON            TN   LAW ENFORCEMENT

            WATER ACROSS CHRISTMASVILLE RD. NEAR OAKFIELD.

0100 PM     TORNADO          RIENZI                  34.76N 88.53W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            NO REPORT OF DAMAGE YET...SECOND HAND REPORT...DOPPLER
            INDICATES POSSIBLE TORNADO AS WELL

0105 PM     TSTM WND DMG     KOSSUTH                 34.87N 88.64W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREE DOWN NEAR KOSSUTH. LIMBS DOWN ACROSS THE COUNTY.

0130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
09/25/2005                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

0140 PM     TSTM WND DMG     PADEN                   34.66N 88.26W
09/25/2005                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN.

0459 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            2 TO 3 FEET OF WATER OVER ROADS. WATER APPROACHING
            HOUSES.

0510 PM     NON-TSTM WND DMG NEW SALEM               34.15N 88.35W
09/25/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. FUNNEL CLOUDS AND ROTATION REPORTED
            AS WELL.

&&

AARON
Special weather statement, Sep 25, 5:28 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0528 PM CDT SUN SEP 25 2005

MSZ005-015-TNZ055-252328-
ALCORN MS-PONTOTOC MS-DECATUR TN-
0528 PM CDT SUN SEP 25 2005

TORNADO WATCH NUMBER 819 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
ALCORN...       PONTOTOC...

IN TENNESSEE...
DECATUR...

MSZ006-009-016-017-023-024-TNZ092-252328-
CHICKASAW MS-ITAWAMBA MS-LEE MS-MONROE MS-PRENTISS MS-TISHOMINGO MS-
HARDIN TN-
0528 PM CDT SUN SEP 25 2005

TORNADO WATCH NUMBER 819 REMAINS IN EFFECT UNTIL 7 PM FOR THE FOLLOWING
COUNTIES:

IN MISSISSIPPI...
CHICKASAW...    ITAWAMBA...     LEE...          MONROE...
PRENTISS...     TISHOMINGO...

IN TENNESSEE...
HARDIN...
Local storm report, Sep 25, 5:49 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
549 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND DMG BURLISON                35.56N 89.79W
09/25/2005                   TIPTON             TN   TRAINED SPOTTER

            LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
            DOWN.

0645 AM     TSTM WND DMG     PARKIN                  35.26N 90.55W
09/25/2005                   CROSS              AR   TRAINED SPOTTER

            A COUPLE OF TREES AROUND THE COUNTY.

0720 AM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
09/25/2005                   CRITTENDEN         AR   LAW ENFORCEMENT

            POWERLINES DOWN ON WEST JEFFERON AVE.

0730 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
09/25/2005                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0730 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
09/25/2005                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0740 AM     TSTM WND DMG     10 E DOWNTOWN MEMPHIS   35.13N 89.87W
09/25/2005                   SHELBY             TN   NWS EMPLOYEE

            INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.

0845 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
09/25/2005                   TIPTON             TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0915 AM     TSTM WND GST     6 N ROSSVILLE           35.13N 89.54W
09/25/2005  60 MPH           FAYETTE            TN   TRAINED SPOTTER

1115 AM     NON-TSTM WND DMG LEXINGTON               35.65N 88.39W
09/25/2005                   HENDERSON          TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

1245 PM     FLASH FLOOD      7 N JACKSON             35.74N 88.83W
09/25/2005                   MADISON            TN   LAW ENFORCEMENT

            WATER ACROSS CHRISTMASVILLE RD. NEAR OAKFIELD.

0100 PM     TORNADO          RIENZI                  34.76N 88.53W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            NO REPORT OF DAMAGE YET...SECOND HAND REPORT...DOPPLER
            INDICATES POSSIBLE TORNADO AS WELL

0105 PM     TSTM WND DMG     KOSSUTH                 34.87N 88.64W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREE DOWN NEAR KOSSUTH. LIMBS DOWN ACROSS THE COUNTY.

0130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
09/25/2005                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

0140 PM     TSTM WND DMG     PADEN                   34.66N 88.26W
09/25/2005                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN.

0459 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            2 TO 3 FEET OF WATER OVER ROADS. WATER APPROACHING
            HOUSES.

0510 PM     NON-TSTM WND DMG NEW SALEM               34.15N 88.35W
09/25/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. FUNNEL CLOUDS AND ROTATION REPORTED
            AS WELL.

0520 PM     NON-TSTM WND DMG 3 W AMORY               33.99N 88.54W
09/25/2005                   MONROE             MS   AMATEUR RADIO

            TREES DOWN ACROSS DOSS ROAD IN THE WREN COMMUNITY

&&

AARON
Local storm report, Sep 25, 6:19 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SUN SEP 25 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     NON-TSTM WND DMG BURLISON                35.56N 89.79W
09/25/2005                   TIPTON             TN   TRAINED SPOTTER

            LARGE OAK TREE DOWN ACROSS HIGHWAY 59. KNOCKED POWERLINES
            DOWN.

0605 AM     TSTM WND DMG     TUPELO                  34.26N 88.73W
09/25/2005                   LEE                MS   LAW ENFORCEMENT

            TREE FELL ON A HOUSE IN THE CITY

0645 AM     TSTM WND DMG     PARKIN                  35.26N 90.55W
09/25/2005                   CROSS              AR   TRAINED SPOTTER

            A COUPLE OF TREES AROUND THE COUNTY.

0720 AM     TSTM WND DMG     WEST MEMPHIS            35.15N 90.18W
09/25/2005                   CRITTENDEN         AR   LAW ENFORCEMENT

            POWERLINES DOWN ON WEST JEFFERON AVE.

0730 AM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
09/25/2005                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0730 AM     TSTM WND DMG     HERNANDO                34.83N 89.99W
09/25/2005                   DESOTO             MS   LAW ENFORCEMENT

            TREES DOWN AROUND THE COUNTY.

0740 AM     TSTM WND DMG     10 E DOWNTOWN MEMPHIS   35.13N 89.87W
09/25/2005                   SHELBY             TN   NWS EMPLOYEE

            INTERSTATE SIGN DAMAGED AT I-240 AND WALNUT GROVE RD.

0845 AM     TSTM WND DMG     COVINGTON               35.57N 89.65W
09/25/2005                   TIPTON             TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

0915 AM     TSTM WND GST     6 N ROSSVILLE           35.13N 89.54W
09/25/2005  60 MPH           FAYETTE            TN   TRAINED SPOTTER

1115 AM     NON-TSTM WND DMG LEXINGTON               35.65N 88.39W
09/25/2005                   HENDERSON          TN   EMERGENCY MNGR

            A FEW TREE LIMBS DOWN ACROSS THE COUNTY.

1245 PM     FLASH FLOOD      7 N JACKSON             35.74N 88.83W
09/25/2005                   MADISON            TN   LAW ENFORCEMENT

            WATER ACROSS CHRISTMASVILLE RD. NEAR OAKFIELD.

1252 PM     FLASH FLOOD      BALDWYN                 34.50N 88.63W
09/25/2005                   LEE                MS   EMERGENCY MNGR

            SEVERAL FLOODED ROADS

1252 PM     TSTM WND DMG     TUPELO                  34.26N 88.73W
09/25/2005                   LEE                MS   EMERGENCY MNGR

            3 TREES DOWN ACROSS CITY ROADS

0100 PM     TORNADO          RIENZI                  34.76N 88.53W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            NO REPORT OF DAMAGE YET...SECOND HAND REPORT...DOPPLER
            INDICATES POSSIBLE TORNADO AS WELL

0105 PM     TSTM WND DMG     KOSSUTH                 34.87N 88.64W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            TREE DOWN NEAR KOSSUTH. LIMBS DOWN ACROSS THE COUNTY.

0130 PM     TSTM WND DMG     BOONEVILLE              34.66N 88.57W
09/25/2005                   PRENTISS           MS   LAW ENFORCEMENT

            TREES DOWN ACROSS THE COUNTY.

0140 PM     TSTM WND DMG     PADEN                   34.66N 88.26W
09/25/2005                   TISHOMINGO         MS   LAW ENFORCEMENT

            TREES DOWN.

0459 PM     FLASH FLOOD      CORINTH                 34.94N 88.52W
09/25/2005                   ALCORN             MS   LAW ENFORCEMENT

            2 TO 3 FEET OF WATER OVER ROADS. WATER APPROACHING
            HOUSES.

0510 PM     NON-TSTM WND DMG NEW SALEM               34.15N 88.35W
09/25/2005                   ITAWAMBA           MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. FUNNEL CLOUDS AND ROTATION REPORTED
            AS WELL.

0520 PM     NON-TSTM WND DMG 3 W AMORY               33.99N 88.54W
09/25/2005                   MONROE             MS   AMATEUR RADIO

            TREES DOWN ACROSS DOSS ROAD IN THE WREN COMMUNITY

&&

AARON

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:58 PM CDTTornado WarningMEGTallahatchie32 min
Sep 25, 4:05 AM CDTSevere Thunderstorm WarningMEGCoahoma25 min
Sep 25, 4:29 AM CDTSevere Thunderstorm WarningMEGCoahoma31 min
Sep 25, 5:00 AM CDTSevere Thunderstorm WarningMEGCoahoma30 min
Sep 25, 5:07 AM CDTFlash Flood WarningMEGCoahoma113 min
Sep 25, 6:09 AM CDTFlash Flood WarningMEGTunica2 hr
Sep 25, 6:59 AM CDTSevere Thunderstorm WarningMEGDeSoto, Tate46 min
Sep 25, 11:57 AM CDTTornado WarningMEGMonroe33 min
Sep 25, 1:03 PM CDTTornado WarningMEGAlcorn, Tishomingo27 min
Sep 25, 1:08 PM CDTTornado WarningMEGPrentiss22 min
Sep 25, 1:26 PM CDTTornado WarningMEGTishomingo34 min
Sep 25, 2:19 PM CDTTornado WarningMEGItawamba26 min
Sep 25, 4:11 PM CDTSevere Thunderstorm WarningMEGMonroe34 min
Sep 25, 4:52 PM CDTTornado WarningMEGItawamba23 min
Sep 25, 5:04 PM CDTFlash Flood WarningMEGAlcorn116 min
Sep 25, 5:18 PM CDTTornado WarningMEGItawamba27 min

Nearby

Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.